Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 5:18 PM EDT for 7 counties in Ohio. It was in force for 72 min. 32 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 29, 2012, 6:30 PM EDT
- In force
- 72 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:45 PM EDT | TSTM WND DMG | Zanesville, OH | MULTIPLE TREES DOWN. REPORT FROM ILN |
| Jun 29, 5:47 PM EDT | TSTM WND DMG | 7 S Millersburg, OH | SEVERAL TREES AND LIMBS DOWN IN CLARK. |
| Jun 29, 5:50 PM EDT | TSTM WND DMG | Blue Rock, OH | MULTIPLE TREES DOWN. ROOF BLOWN OFF. GARAGE DESTROYED. |
| Jun 29, 5:50 PM EDT | TSTM WND DMG | Cambridge, OH | STRUCTURAL DAMAGE |
| Jun 29, 5:53 PM EDT | TSTM WND GST 63 | 2 Wsw Bridgeville, OH | |
| Jun 29, 5:57 PM EDT | TSTM WND DMG | Coshocton, OH | MULTIPLE TREES DOWN |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | 2 S Zanesville, OH | TREES DOWN |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | Coshocton, OH | LOTS OF TREES DOWN. POWER OUTAGES. STRUCTURAL DAMAGE |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | New Concord, OH | LARGE TREES BLOWN DOWN. |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | Norwich, OH | MULTIPLE TREES DOWN |
| Jun 29, 6:00 PM EDT | TSTM WND GST 56 | Norwich, OH | |
| Jun 29, 6:00 PM EDT | TSTM WND GST 68 | 2 Wsw Bridgeville, OH | PEAK WIND GUST AT KZZV ASOS. |
| Jun 29, 6:03 PM EDT | TSTM WND GST 58 | 1 Sse New Concord, OH | MESONET SITE |
| Jun 29, 6:06 PM EDT | HAIL 1 | Cambridge, OH | |
| Jun 29, 6:10 PM EDT | TSTM WND DMG | Cambridge, OH | NUMEROUS TREES DOWN |
| Jun 29, 6:10 PM EDT | TSTM WND DMG | Cambridge, OH | CLOCK TOWER DAMAGED ON COURTHOUSE... CHURCH COLLAPSED... AND SEVERAL OTHER STRUCTURES DAMAGED IN CAMBRIDGE. |
| Jun 29, 6:10 PM EDT | TSTM WND DMG | West Lafayette, OH | NUMEROUS TREES DOWN...POWER OUT |
| Jun 29, 6:10 PM EDT | TORNADO | Newcomerstown, OH | TORNADO ON GROUND UNCONFIRMED |
| Jun 29, 6:14 PM EDT | TSTM WND GST 106 | 11 Nnw Cambridge, OH | |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | Byesville, OH | ROOF BLOWN OFF HOUSE. |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | Hiramsburg, OH | NUMEROUS 80 FOOT PINE TREES SNAPPED OFF AT AROUND 35-40 FEET |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | Newcomerstown, OH | NUMEROUS TREES DOWN |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | Salesville, OH | TREES DOWN |
| Jun 29, 6:15 PM EDT | HAIL 0.88 | Salesville, OH | TREES DOWN |
| Jun 29, 6:20 PM EDT | TSTM WND DMG | Cambridge, OH | LARGE BRANCHES DOWN |
| Jun 29, 6:20 PM EDT | TORNADO | Newcomerstown, OH | TORNADO ON GROUND UNCONFIRMED |
| Jun 29, 6:21 PM EDT | TSTM WND GST 55 | Cambridge, OH | |
| Jun 29, 6:25 PM EDT | TSTM WND DMG | Cambridge, OH | TREE RIPPED ACROSS ROAD IN HALF |
| Jun 29, 6:26 PM EDT | TSTM WND DMG | Senecaville, OH | MULTIPLE TREES DOWN |
| Jun 29, 6:29 PM EDT | TSTM WND DMG | Freeport, OH | TREES DOWN |
| Jun 29, 6:30 PM EDT | TSTM WND DMG | Old Washington, OH | NUMEROUS STRUCTURAL DAMAGE. NUMEROUS TREES DOWN |
| Jun 29, 6:30 PM EDT | HAIL 1 | Old Washington, OH | NUMEROUS STRUCTURAL DAMAGE. NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS51 KPBZ 292118
SVRPBZ
OHC019-031-059-067-119-121-157-292230-
/O.NEW.KPBZ.SV.W.0053.120629T2118Z-120629T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
GUERNSEY COUNTY IN EAST CENTRAL OHIO...
WESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
NOBLE COUNTY IN EAST CENTRAL OHIO...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 630 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
WALHONDING TO 19 MILES SOUTHWEST OF NEW GUILFORD TO 34 MILES WEST
OF EAST FULTONHAM...MOVING EAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALHONDING... NEW GUILFORD... NELLIE...
LAYLAND... COOPERDALE... WARSAW...
BLISSFIELD... DILLON STATE PARK... COSHOCTON...
CONESVILLE... DRAKE... EAST FULTONHAM...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 198.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE OVER WESTERN AND
CENTRAL OHIO. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3996 8220 4046 8218 4045 8168 4064 8167
4066 8147 4067 8107 4002 8125 3962 8141
3964 8146 3958 8147 3958 8159 3966 8159
3967 8165 3975 8165 3976 8207 3981 8209
3982 8218 3990 8217 3991 8223 3995 8224
TIME...MOT...LOC 2117Z 277DEG 63KT 4053 8226 4015 8243
3985 8273
$$
341 follow-up statement
211
WWUS51 KPBZ 292147
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT FRI JUN 29 2012
OHC019-031-059-067-119-121-157-292230-
/O.CON.KPBZ.SV.W.0053.000000T0000Z-120629T2230Z/
CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MUSKINGUM OH-NOBLE
OH-TUSCARAWAS OH-
547 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR TUSCARAWAS...NOBLE...MUSKINGUM...HARRISON...GUERNSEY...COSHOCTON
AND CARROLL COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BALTIC TO COOPERDALE TO EAST
FULTONHAM...MOVING EAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARSAW... WALHONDING... NEW GUILFORD...
NELLIE... LAYLAND... EAST FULTONHAM...
DILLON STATE PARK... COSHOCTON... COOPERDALE...
BLISSFIELD... BALTIC... DRAKE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 197.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 94.
THIS STORM HAS PRODUCED DESTRUCTIVE WIND AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3996 8220 4046 8218 4045 8168 4064 8167
4066 8147 4067 8107 4002 8125 3962 8141
3964 8146 3958 8147 3958 8159 3966 8159
3967 8165 3975 8165 3976 8207 3981 8209
3982 8218 3990 8217 3991 8223 3995 8224
TIME...MOT...LOC 2146Z 277DEG 63KT 4043 8166 4014 8195
3979 8207
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 2:59 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT FRI JUN 29 2012
.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS EVEN
AS A SERIES OF SYSTEMS BEGIN TO MOVE THROUGH THE AREA. INSTABILITY
BECAUSE OF THE HEAT WILL LIKELY MEAN PERIODS OF SCATTERED SHOWERS
AND THUNDERSTORMS WITH ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE HEAT CONTINUES ACROSS THE FORECAST AREA THIS AFTERNOON AND
EVENING AS WIDESPREAD 90S HAVE AGAIN ENCOMPASSED THE REGION. IN
GENERAL...FROM PITTSBURGH SOUTHWARD...HEAT INDEX VALUES HAVE
SURPASSED 100 DEGREES TODAY...WHICH SHOULD MAKE TODAY THE APEX OF
THE HEAT WAVE...EVEN THOUGH COOLING WILL BE ANYTHING BUT DRAMATIC
FROM THIS POINT. WHILE THE HEAT WILL CONTINUE TO RAGE FOR THE
AFTERNOON...LOWER DEWPOINTS ARE ALREADY MEANDERING INTO NORTHERN
OHIO...AND SEEM LIKELY TO BE POISED TO ENTER THE NORTHERN REACHES
OF OUR FORECAST AREA THIS EVENING. THE NET RESULT WILL BE THAT A
WEAK FRONTAL BOUNDARY SHOULD SET UP ACROSS OUR AREA...LIKELY
GENERALLY JUST SOUTH OF THE TURNPIKE CORRIDOR OVER TIME. THIS
FRONTAL BOUNDARY SEEMS DESTINED TO BE MORE OF A DENSITY
DISCONTINUITY DRIVEN BY DEWPOINT DIFFERENCES RATHER THAN CHANGES
IN THE SURFACE THERMAL FIELD...SO ITS LOCATION WILL LIKELY BE MUCH
MORE EASILY ALTERED BY ANY CHANGES IN THE SYNOPTIC AND MESOSCALE
ENVIRONMENT OF THE FRONT. THE REASON THIS IS IMPORTANT IS THAT
UPSTREAM ALONG THIS FAIRLY DIFFUSE BOUNDARY...CONVECTION HAS FIRED
THIS AFTERNOON AND IS ALREADY ORGANIZING ITSELF INTO A COHERENT
MCS. THIS MCS IS GENERALLY TRACKING ALONG THE BOUNDARY. WITH COLD
POOL FORMATION UNDER THE MCS AND THE FACT THAT THE MORE
UNSTABLE/HIGHER DEWPOINT AIR IS GENERALLY SOUTH OF THE
BOUNDARY...CONTINUED CONVECTIVE ACTIVITY SHOULD PROPAGATE
SOUTHWESTWARD ALONG THE LEADING EDGE OF THE COLD POOL WHILE THE
ENTIRE MCS MOVES EAST-SOUTHEASTWARD ALONG THE FRONT. IN THE
NET...THIS SHOULD DRIVE THE STRONGEST STORMS BASICALLY DIRECTLY
SOUTHEASTWARD INTO EASTERN OHIO VERY LATE THIS AFTERNOON AND INTO
NORTHERN WEST VIRGINIA AND FAR SOUTHWESTERN PENNSYLVANIA THIS
EVENING. EVEN WITH A CAP OF A COUPLE DEGREES CELSIUS THIS
AFTERNOON...SURFACE CAPES AHEAD OF THIS MCS ARE RUNNING UPWARD OF
3000 J/KG OR MORE WITH AMPLE VERTICAL SHEAR TO SUPPORT UPDRAFT
CONTINUATION DEEP INTO THE EVENING/OVERNIGHT. AS A RESULT...THERE
SEEMS TO BE LITTLE REASON TO BELIEVE THIS MCS WILL NOT MAINTAIN
ITSELF INTO OUR FORECAST AREA...ESPECIALLY SOUTH OF PITTSBURGH
THIS EVENING. BECAUSE OF THIS...POPS WERE RAISED TO LIKELY AND
LARGE HAIL/DAMAGING WIND WERE ADDED TO THE FORECAST.
TEMPERATURES OVERNIGHT WERE A BIT TRICKY...NORTH OF THE BOUNDARY
AND IN DRIER AIR...TEMPERATURES SEEM LIKELY TO FALL OFF A FAIR BIT
MORE THAN LAST NIGHT. HOWEVER...SOUTH OF THE FRONT...WITH
CONVECTIVE MIXING AND CONTINUED HIGH DEWPOINTS...TEMPERATURES
SHOULD AGAIN STAY WELL INTO THE 70S. THE TRICKY PART IS ALONG THE
INTERFACE...WHICH UNFORTUNATELY IS WHERE THE METROPOLITAN
PITTSBURGH AREA LIES. FOR THE MOMENT...THE FORECAST HAS BEEN
TRENDED TOWARD THE WARMEST GUIDANCE FROM PITTSBURGH
SOUTHWARD...WHILE A MORE CONSENSUS APPROACH WAS USED FARTHER
NORTH. FRIES
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
A FAIRLY POTENT SHORT WAVE LOOKS SET TO MOVE OVER THE AREA ON
SATURDAY. MODEL INITIALIZATIONS OF THIS SYSTEM OVER THE CENTRAL
PLAINS TODAY WERE FAIRLY GOOD...HOWEVER THE GFS QUICKLY SEEMED TO
GET THE SYSTEM LOST IN CONVECTIVE FEEDBACK OVER THE LOWER GREAT
LAKES BY SATURDAY MORNING. THE NAM/ECMWF/CANADIAN REGIONAL ALL
DEPICTED THE SYSTEM SIMILARLY THROUGH SATURDAY...TRACKING IT
DIRECTLY OVER THE AREA YET AGAIN DURING THE AFTERNOON. WITH YET
ANOTHER STRONG INFLUX OF LOW LEVEL MOISTURE IN THE CARDS...AND
TEMPERATURES AGAIN SURGING INTO THE 90S...CAPE VALUES BY AFTERNOON
SHOOT UP INTO THE 2500-4000 J/KG RANGE WITH LIFTED INDEX VALUES
AROUND -9. THE COMBINATION OF STRONG LOW LEVEL THETA-E ADVECTION
DURING THE AFTERNOON HOURS AHEAD OF THE SHORT WAVE TROUGH AND A
DEEP LAYER FROM ROUGHLY 700 MB UP TO 400 MB OF NEUTRAL OR NEGATIVE
THETA-E LAPSE RATES SHOULD REALLY YIELD AN UNSTABLE COLUMN WITH
THE LOW LEVEL BOUNDARY RESULTING FROM THE LOW LEVEL ADVECTION
BEING A VERY EFFECTIVE CONVECTIVE INITIATION MECHANISM. SPC HAS
AGAIN PLACED THE AREA IN A SLIGHT RISK...AND GIVEN THE
AFOREMENTIONED INSTABILITY AND SYNOPTIC LIFT...THIS SEEMS EASILY
PRUDENT.
BEYOND SATURDAY...THE DETAILS OF THE FORECAST GET RATHER MURKY.
THERMAL PROFILES REMAIN FAIRLY SIMILAR DAY-TO-DAY...AND THE LARGE
SCALE PATTERN CHANGES EXCEEDINGLY LITTLE. THE PROBLEM QUICKLY
BECOMES TRACKING AND TIMING ANY SHORT WAVES IN THE RATHER FLAT
MIDDLE AND UPPER FLOW OVER THE AREA. AS A RESULT...A CHANCE OF
SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST WITH
TEMPERATURES NEAR PERSISTENCE. FRIES
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS SHOW THE MID LEVEL FLOW REMAINING NORTHWESTERLY
THROUGH MUCH OF NEXT WEEK AS A TROUGH ACROSS QUEBEC AND RIDGING
ACROSS THE CENTRAL PLAINS AMPLIFY. THE TIMING OF CONVECTION REMAINS
UNCERTAIN AS MODELS DIFFER ON TIMING AND PLACEMENT OF SHORT WAVE
TROUGHS IN FLOW. INCLUDED CHANCE POPS IN FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY AS A SURFACE WAVE TRACKS ACROSS THE GREAT LAKES
WEDNESDAY. THIS SYSTEM PUSHES A WARM FRONT NORTHWARD THROUGH THE
FORECAST AREA...FOLLOWED BY A COLD FRONT THURSDAY. THE BEST SHOT AT
GETTING A PERIOD OF DRY WEATHER WOULD BE ON FRIDAY AS A SURFACE
RIDGE TRIES TO BUILD IN FROM THE NORTH.
TEMPERATURES WILL STAY 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.
AN INTENSIFYING AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA IS
EXPECTED TO TRACK SOUTHEAST ACROSS CENTRAL OH BY LATE
AFTERNOON...AND COULD AFFECT OUR SOUTHERN TERMINALS AFTER 22Z.
CONFIDENCE IS GREAT ENOUGH TO INCLUDE TEMPO GROUPS FOR MVFR
RESTRICTIONS IN THUNDERSTORMS FOR KZZV...KHLG AND KMGW DURING
EARLY EVENING.
AREAS OF MVFR HAZE CAN BE EXPECTED LATER TONIGHT INTO SATURDAY
MORNING AT MOST TERMINALS.
WEST SURFACE WINDS AROUND 10 KT WILL DIMINISH TO 5 KT OR LESS
TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
SATURDAY AFTERNOON AS A SHORT WAVE TROUGH CROSSES THE REGION.
RESTRICTIONS ARE LIKELY.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR
RESTRICTIONS WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES
CROSS THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR OHZ039-040-048>050-
057>059-068-069.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ041.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WVZ001>004-012-021.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ022.
&&Hazardous weather outlook, Jun 29, 3:48 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT FRI JUN 29 2012 MDZ001-PAZ074-076-WVZ023-041-302000- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 348 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING. THERE IS A MODERATE RISK THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ020-021-029-031-073-075-WVZ022-302000- BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MONONGALIA- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON...A FEW OF WHICH HAVE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN THREATS WOULD BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ021-302000- MARION- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ041-302000- COLUMBIANA- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ007>009-013>016-022-023-302000- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 348 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039-040-048>050-057>059-068-069-WVZ001>004-012-302000- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 29, 3:09 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT FRI JUN 29 2012 MDZ001-OHZ041-PAZ013-014-020>023-029-031-073>076-WVZ021>023-041- 010000- GARRETT-COLUMBIANA-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO...INDIANA...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE... POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 309 PM EDT FRI JUN 29 2012 ...HOT AND HUMID WEATHER AGAIN SATURDAY... HIGH TEMPERATURES WILL AGAIN RISE INTO THE LOWER TO MIDDLE 90S SATURDAY IN MANY AREAS. IN ADDITION...DEWPOINTS WILL CONTINUE TO BE AS HIGH AS 70 DEGREES...RESULTING IN A CONTINUATION OF HUMID CONDITIONS. THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY WILL LIKELY MAKE IT FEEL LIKE THE MIDDLE TO UPPER 90S ACROSS THE AREA. * HEAT INDEX VALUES: 95 TO 99 FROM 1 TO 6 PM. PRECAUTIONARY ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO MORNING OR EVENING. WEAR LIGHT COLORED...LIGHTWEIGHT...AND LOOSE FITTING CLOTHING...AND DRINK PLENTY OF WATER.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:04 PM EDT | Tornado Warning | PBZ | Coshocton, Tuscarawas | 26 min |
| Jun 29, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more | 60 min |
| Jun 29, 6:27 PM EDT | Tornado Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 33 min |
| Jun 29, 6:55 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more | 22 hr |
| Jun 29, 6:55 PM EDT | Tornado Warning | PBZ | Harrison, Jefferson | 35 min |
| Jun 29, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 60 min |
| Jun 29, 7:28 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.